How to Order

For AMS eBook frontlist subscriptions or backfile collection purchases:

   1a. To purchase any ebook backfile or to subscibe to the current year of Contemporary Mathematics, please download this required license agreement,

   1b. To subscribe to the current year of Memoirs of the AMS, please download this required license agreement.

   2. Complete and sign the license agreement.

   3. Email, fax, or send via postal mail to:

Customer Services
American Mathematical Society
201 Charles Street Providence, RI 02904-2213  USA
Phone: 1-800-321-4AMS (4267)
Fax: 1-401-455-4046

Visit the AMS Bookstore for individual volume purchases.

Browse the current eBook Collections price list

Powered by MathJax
  Remote Access

Proof of the $1$-factorization and Hamilton Decomposition Conjectures

About this Title

Béla Csaba, Daniela Kühn, Allan Lo, Deryk Osthus and Andrew Treglown

Publication: Memoirs of the American Mathematical Society
Publication Year: 2016; Volume 244, Number 1154
ISBNs: 978-1-4704-2025-3 (print); 978-1-4704-3508-0 (online)
Published electronically: June 21, 2016
Keywords:1-factorization, Hamilton cycle, Hamilton decomposition

View full volume PDF

View other years and numbers:

Table of Contents


  • Chapter 1. Introduction
  • Chapter 2. The two cliques case
  • Chapter 3. Exceptional systems for the two cliques case
  • Chapter 4. The bipartite case
  • Chapter 5. Approximate decompositions


In this paper we prove the following results (via a unified approach) for all sufficiently large $n$: \item[(i)] [$1$-factorization conjecture] Suppose that $n$ is even and $D≥2⌈n/4⌉-1$. Then every $D$-regular graph $G$ on $n$ vertices has a decomposition into perfect matchings. Equivalently, $𝜒’(G)=D$. \item[(ii)] [Hamilton decomposition conjecture] Suppose that $D ≥⌊n/2 ⌋$. Then every $D$-regular graph $G$ on $n$ vertices has a decomposition into Hamilton cycles and at most one perfect matching. \item[(iii)] [Optimal packings of Hamilton cycles] Suppose that $G$ is a graph on $n$ vertices with minimum degree $𝛿≥n/2$. Then $G$ contains at least $reg_{}even(n,𝛿)/2 ≥(n-2)/8$ edge-disjoint Hamilton cycles. Here $reg_{}even(n,𝛿)$ denotes the degree of the largest even-regular spanning subgraph one can guarantee in a graph on $n$ vertices with minimum degree $𝛿$. (i) was first explicitly stated by Chetwynd and Hilton. (ii) and the special case $𝛿= ⌈n/2 ⌉$ of (iii) answer questions of Nash-Williams from 1970. All of the above bounds are best possible.

References [Enhancements On Off] (What's this?)

American Mathematical Society